Alert archive / California / Wind Advisories in 2014

Wind Advisory 36, NWS Hanford, CA

November 15, 2014

NWS Hanford, CA issued this wind advisory at Nov 15, 2014, 1:57 PM PST. It took effect at Nov 15, 2014, 3:00 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2014, 1:57 PM PST (21:57 UTC)
In effect from
Nov 15, 2014, 3:00 PM PST
Expired
Nov 16, 2014, 2:00 AM PST
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WWUS76 KHNX 152157
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
157 PM PST SAT NOV 15 2014

.BLUSTERY WINDS ARE EXPECTED INTO EARLY SUNDAY MORNING
AHEAD OF A COLD FRONT THAT APPROACHES FROM THE NORTH.

CAZ099-160600-
/O.NEW.KHNX.WI.Y.0036.141115T2300Z-141116T1000Z/
SOUTHEASTERN KERN COUNTY DESERT-
157 PM PST SAT NOV 15 2014

...WIND ADVISORY IN EFFECT UNTIL 2 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST SUNDAY FOR THE
SOUTHEASTERN KERN COUNTY DESERT. 

* TIMING...THE STRONGEST WINDS ARE LIKELY BETWEEN 5 PM AND
  MIDNIGHT.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH RIGHT BELOW THE
  MOUNTAIN PASSES.

* IMPACTS...STRONG CROSS WINDS WILL HAMPER DRIVING ABILITY...
  ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. POOR VISIBILITY IS
  POSSIBLE IN AREAS OF BLOWING DUST AND SAND. AFFECTED ROADS
  INCLUDED HIGHWAY 58 BELOW TEHACHAPI PASS AND ROUTE 14 BETWEEN
  ROSAMOND AND MOJAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DURFEE

WEATHER.GOV/HANFORD
2 follow-up statements
308 
WWUS76 KHNX 160549
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
949 PM PST SAT NOV 15 2014

.BLUSTERY WINDS ARE EXPECTED INTO EARLY SUNDAY MORNING AHEAD OF A
COLD FRONT THAT APPROACHES FROM THE NORTH.

CAZ099-161000-
/O.CON.KHNX.WI.Y.0036.000000T0000Z-141116T1000Z/
SOUTHEASTERN KERN COUNTY DESERT-
949 PM PST SAT NOV 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY...

* TIMING...THE STRONGEST WINDS ARE LIKELY BETWEEN 5 PM AND  
MIDNIGHT.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 55 MPH RIGHT BELOW THE 
MOUNTAIN PASSES.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING
  TRAILERS. POOR VISIBILITY IS POSSIBLE IN AREAS OF BLOWING DUST
  AND SAND. AFFECTED ROADS INCLUDED HIGHWAY 58 BELOW TEHACHAPI
  PASS AND ROUTE 14 BETWEEN ROSAMOND AND MOJAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MV

WEATHER.GOV/HANFORD
575 
WWUS76 KHNX 160948
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
148 AM PST SUN NOV 16 2014

CAZ099-161100-
/O.EXP.KHNX.WI.Y.0036.000000T0000Z-141116T1000Z/
SOUTHEASTERN KERN COUNTY DESERT-
148 AM PST SUN NOV 16 2014

...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING...

WINDS HAVE SUBSIDED OVER THE AREA. LOCAL GUSTS TO 35 MPH ARE STILL
POSSIBLE HOWEVER.

$$

DUDLEY

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 2:36 AM PST, 11 hours 21 minutes earlier.

Area forecast discussion, Nov 15, 2:36 AM PST, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
236 AM PST SAT NOV 15 2014

.SYNOPSIS...
BUILDING HIGH PRESSURE OFF THE WEST COAST WILL KEEP DRY
CONDITIONS OVER CENTRAL CALIFORNIA INTO EARLY NEXT WEEK. PATCHY
VALLEY FOG WILL DEVELOP AGAIN SATURDAY AND SUNDAY MORNINGS. A WEAK
STORM SYSTEM WILL BRING A SLIGHT CHANCE OF RAIN TO THE AREA NEXT
TUESDAY NIGHT AND WEDNESDAY.

&&

.DISCUSSION...UNDER BUILDING HIGH PRESSURE, JUST SOME HIGH CLOUDS
ARE STREAMING SOUTHEAST ACROSS THE AREA. MEANWHILE WITH THE MAINLY
CLEAR SKIES, PATCHES OF DENSE FOG HAVE DEVELOPED. EXPECT THE FOG
TO BECOME MORE WIDESPREAD AS THE NIGHT WEARS ON AND WILL KEEP A
CLOSE WATCH ON WHETHER ANY ADVISORIES ARE NEEDED. SOCIAL MEDIA IS
BEING USED TO CONVEY SPECIFICS ON THE FOG AT THIS TIME. OVER THE
NEXT 3 DAYS, FORECAST MODELS REALLY AMPLIFY THE RIDGE OVER THE
WEST COAST AND THIS WILL KEEP THE WEATHER DRY WITH INVERSION
CONDITIONS INCREASING IN THE SAN JOAQUIN VALLEY. OVER THE
REMAINDER OF THE FORECAST AREA, MAINLY CLEAR CONDITIONS WILL
PREVAIL.

SATELLITE IMAGERY SHOWS AN ARCTIC TROUGH DROPPING INTO THE GREAT
BASIN THIS MORNING AND ALTHOUGH THIS FEATURE WILL BE DRY AS IT
CLIPS SOUTHEAST AND EASTERN CALIFORNIA, WIND WILL BECOME AN ISSUE
FOR THE KERN COUNTY MOUNTAINS AND DESERT AREAS THIS AFTERNOON AND
OVERNIGHT. CURRENT FORECAST GRIDS INDICATE LOCAL GUSTS TO 50 MPH
HOWEVER THIS AREA WILL BE CLOSELY MONITORED FOR ANY ADVISORY
ISSUANCES IF WINDS MATERIALIZE STRONGER OR MORE WIDESPREAD THAN
FORECAST.

THE UPCOMING MID WEEK STORM SYSTEM IS LOOKING LESS AND LESS OF A
SIGNIFICANT FEATURE AS FORECAST MODELS CONTINUE TO SLOW ITS
EASTWARD PROGRESSION INTO THE STRONG RIDGE. I HAVE LIMITED ANY
PRECIPITATION THREAT TO THE WESTERN EDGE OF THE FORECAST AREA ON
TUESDAY NIGHT AND NOW IT LOOKS THE GREATEST CHANCE OF LIGHT
PRECIPITATION WILL OCCUR ON WEDNESDAY. AGAIN, NO A BIG SYSTEM TO
SAY THE LEAST. MODELS COMPLETELY DIVERGE LATER NEXT WEEK
CONCERNING THE END OF THE WEEK SYSTEM WITH THE ECMWF MODEL
BRINGING A WEAK TROUGH ACROSS THE AREA WHILE THE GFS KEEPS ANY
RAIN THREAT WELL TO THE NORTH.

&&

.AVIATION...
WIDESPREAD MVFR AND AREAS OF IFR VISIBILITIES IN THE SAN JOAQUIN
VALLEY DUE TO HZ/BR UNTIL 20Z SAT AND AFTER 08Z SUN WITH LOCAL LIFR
POSSIBLE IN FOG UNTIL 18Z SAT AND AFTER 10Z SUN. OTHERWISE VFR
CONDITIONS WILL PREVAIL OVER THE CENTRAL CA INTERIOR FOR THE NEXT 24
HOURS.

&&

.AIR QUALITY ISSUES...
ON SATURDAY NOVEMBER 15 2014... FIREPLACE/WOOD STOVE BURNING
STATUS IS: NO BURNING UNLESS REGISTERED IN FRESNO... KERN...
KINGS... MADERA... MERCED AND TULARE COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS LOW.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 11-15       79:1979     46:1982     56:1965     30:1964
KFAT 11-16       81:2008     48:1982     58:2012     27:1958
KFAT 11-17       81:2008     49:1994     58:2012     29:1961

KBFL 11-15       84:1900     48:1982     58:1969     27:1916
KBFL 11-16       82:1979     47:1958     58:1965     27:1916
KBFL 11-17       84:2008     48:1964     58:1983     29:1905
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DUDLEY
AVN/FW...DS
SYNOPSIS...BSO

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 12:55 PM PSTRed Flag WarningHNX3 days

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.